MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE PKG., BARREL BUR, 12 FLUTE F - SERIES - 4.0MM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

STRYKER ENDOSCOPY-SAN JOSE PKG., BARREL BUR, 12 FLUTE F - SERIES - 4.0MM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Catalog Number 0375941012
Medical Device Problem Codes Break (1069); Particulates (1451)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Device Embedded In Tissue or Plaque (3165)
Date of Event 02/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.
 
Event or Problem Description
It was reported that the device broke and potentially remains in the patient.
 
Additional Manufacturer Narrative
Alleged failure: a piece of burr remained inside the patient (the side of the burr broke) the failure(s) identified in the investigation is consistent with the complaint record.The probable root cause/s could be the excessive force applied to the bur head, causing the flutes to rub on the housing surface.Also, a possibility of the bur tip accidentally encountered hard objects during use.Based on the amount of damage observed, it is likely that excessive pressure was maintained for a substantial amount of time and poor suction.The product was returned for investigation and the failure mode will be monitored for future re-occurrence.
 
Event or Problem Description
It was reported that the device broke and potentially remains in the patient.

Brand Name
PKG., BARREL BUR, 12 FLUTE F - SERIES - 4.0MM
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
MDR Report Key9787452
Report Number0002936485-2020-00117
Device Sequence Number618388
Product Code GFA
UDI-Device Identifier37613327054751
UDI-Public37613327054751
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0375941012
Device Lot Number19226CE2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2020
Initial Date Received by Manufacturer 02/25/2020
Supplement Date Received by Manufacturer02/25/2020
Initial Report FDA Received Date03/04/2020
Supplement Report FDA Received Date06/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;